Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Mobile, AL

August 9, 2019Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Aug 9, 2019, 3:55 PM CDT for Escambia County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2019, 3:55 PM CDT (20:55 UTC)
Expired
Aug 9, 2019, 4:30 PM CDT
In force
35 min
Issued by
NWS Mobile, AL

County Escambia County, FL

The radar

The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1703 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WWUS84 KMOB 092055
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
355 PM CDT Fri Aug 9 2019
 
FLZ202>204-092130-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
355 PM CDT Fri Aug 9 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 430 PM CDT...

At 355 PM CDT, the strong thunderstorm was located over Pace. This
storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Gonzalez, Pace, Floridatown and Pea Ridge. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 8713 3054 8713 3055 8712 3055 8714
      3058 8716 3058 8718 3056 8719 3056 8718
      3055 8717 3054 8720 3057 8730 3062 8726
      3063 8725 3065 8726 3069 8723 3067 8714
      3052 8710
TIME...MOT...LOC 2055Z 015DEG 4KT 3061 8720 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:55 PM CDT, 3 hours earlier.

Area forecast discussion, Aug 9, 12:55 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Mobile AL
1255 PM CDT Fri Aug 9 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...VFR conditions will generally prevail across the
region through the forecast period. A field of scattered to broken
cumulus with bases of 3-5 kft will remain in place across the
area this afternoon. Scattered showers and thunderstorms will
continue to develop this afternoon into early this evening.
Confidence in nearby convection was high enough to include a TEMPO
group for TSRA in the KMOB/KBFM/KPNS TAFs this afternoon. Brief
gusty winds, frequent lightning, and reduced cigs/visibility will
accompany the stronger storms that develop. /21

&&

.PREV DISCUSSION... /issued 1050 AM CDT Fri Aug 9 2019/

DISCUSSION...See updated information for land areas below.

UPDATE...Overall the forecast is on track for today. Some locations
along the immediate coast have seen heat index values slightly
higher than we were forecasting; however, this is expected to be
short lived as the sea/bay breeze develop shortly. Adjusted
dewpoints and apparent temperatures to better show the higher
values. Heat index values will range from 102-107 with some areas
seeing locally higher values. Given the likely short duration of
the highest heat indices and being confined to the coast, we will
hold off on a heat advisory. Marine forecast remains the same with
only minor adjustments of the wind speeds. Moderate risk of rip
currents have been changed to low as conditions and reports did
not support a moderate risk. BB/03

PREV DISCUSSION... /issued 702 AM CDT Fri Aug 9 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR to MVFR cigs and visibilities through 10.12z.
Lower cigs and visibilities mostly in and around scattered
showers and thunderstorms through the forecast period. Winds will
be west then southwest at 5 to 10 knots through early this evening
becoming west to northwest 5 knots or less overnight and early
Sat morning. 32/ee

PREV DISCUSSION... /issued 439 AM CDT Fri Aug 9 2019/

NEAR TERM /Now Through Friday night/...Mid to upper ridge of high
pressure will continue to build from the west today combined with
deep moisture still present in the boundary layer leading to
mostly chance pops for most locations of the forecast area today
and early tonight. Near the surface high pressure will continue to
build west across much of the northern and central gulf extending
inland better today mostly to the west over lower parts MS and
LA. With the upper ridge building in from the west less forcing in
the mid levels is noted upstream today and tonight with PWATS
still running about 2.20 inches for most locations. Model
soundings also support this reasoning depicting a subtle warm
layer generally above 11k ft. As a result expect good coverage of
showers and thunderstorms beginning near the coast and just
offshore early this morning slowly transitioning northward over
inland areas generally along and south of the I-10 corridor late
this morning through early this afternoon, then further inland
later in the day through early this evening as better vertical
accent in the lower levels shifts inland with a developing
seabreeze circulation. Due to the weak forcing aloft the main
concern today with the stronger thunderstorms will be periods of
very heavy rain along with frequent cloud to ground lightning. By
mid to late afternoon due to decent surface based instability...ML
capes generally ranging from 2500 to 4000 j/kg...gusty straight
line winds mostly 40 mph or below can' t be ruled out. As
mentioned earlier several outflow boundaries will also be likely
with todays convection helping to initiate continued development
during the afternoon and early evening hours.

As for temps we will see slightly higher heat index values for most
locations in the forecast area today, especially during the late
morning and early afternoon hours before the better coverage of
showers and thunderstorms develops over most inland areas. Some
areas could see heat index values near or exceed the 108 criteria
for a few hours around midday quickly suppressed due to the better
convection. As a result have opted to hold off on any heat advisory
for now though continue to monitor this situation closely for
possible advisories if needed. Highs today will continue to be about
3 to 6 degrees F or slightly higher than seasonal norms ranging from
the upper 80s to lower 90s along the immediate coast and the mid to
upper 90s for most inland areas. With the better subsidence
continuing aloft lows tonight will also be about 3 to 6 degrees
above seasonal norms, ranging from the upper 70s to lower 80s near
the immediate coast and the middle 70s for most inland areas.
32/ee

SHORT TERM /Saturday Through Sunday night/...Scattered to
numerous showers and thunderstorms are anticipated Saturday as
the deep layer moisture pooled over the area increases and leads
to PWATs climbing as high as 2.5 inches. Interaction between an
upper level shortwave trough moving southeastward along the
eastern flank of the ridge to our west will enhance afternoon
convection developing along the sea breeze front. Weak vertical
shear and meager forcing will inhibit the potential for severe
weather, but the deep moist warm layer, weak steering flow and
anticipated ML CAPE values of 3000 to 4000 J/kg should produce
some locally heavy rainfalls. Areas of two to four inches of
rainfall will be possible which could lead to some minor flooding
over areas with poor drainages. Cloud cover and convection should
keep temperatures in the low to mid 90s and heat indices peaking
between 102 to 107 degrees. Convection will dissipate by early
evening with some overnight fog likely developing over those areas
where the higher rainfall totals occurred.

The upper level ridge axis to our west shifts east to eastern
Texas on Sunday and a weak frontal boundary stalls over central
Alabama. Precipitable water values of 2 to 2.5 inches remain
pooled over the area with the higher amounts oriented more towards
the coastal region. Increased subsidence aloft will help inhibit
convection somewhat so anticipate convective coverage to be less
than that on Saturday. Afternoon temperatures are expected to
climb a little higher, ranging from the mid to upper 90s inland
and low 90s closer the coast. Heat indices ranging from 105 to 110
degrees are possible Sunday afternoon.

Overnight lows Saturday night and Sunday night will range from the
mid 70s inland to near 80 along the coast. /08

LONG TERM /Monday Through Thursday/...The upper level ridge axis
shifts east to the Lower Mississippi River Valley region Monday
and Tuesday. Moist conditions and afternoon convection continues
as deep layer moisture remains pooled over the area. Temperatures
continue to trend warmer than normal with afternoon heat indices
climbing into the 105 to 110 degree range. On Wednesday and
Thursday the upper level ridge weakens and begins to retrograde
westward allowing for increased afternoon showers and
thunderstorms and a trend to more seasonable afternoon
temperatures. /08

MARINE...A broad surface ridge of high pressure will continue to
build west over much of the northern and central gulf leading to
mostly a west to southwest flow over the marine area mostly during
the daylight hours throughout the week. A light northwest flow can
be expected during the overnight and early morning hours also
throughout the week. Scattered showers and thunderstorms are still
expected through much of the week with the best coverage occurring
near the coast and out to about 20nm during the overnight and
morning hours. Winds and seas will be locally higher with the
stronger thunderstorms through the forecast period. For today,
similar to the last few days, conditions will be more favorable for
the development of waterspouts especially during the morning and
early afternoon hours. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 9, 6:42 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
642 AM CDT Fri Aug 9 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-101145-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
642 AM CDT Fri Aug 9 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Maximum heat index values of 103 to 107 degrees will be likely
today with some areas briefly seeing values to near 110 degrees
around midday. Conditions will continue to be monitored closely
for possible advisories if needed.

Scattered showers and thunderstorms, mostly during the late
morning and afternoon hours, can be expected for most locations
of the forecast area today and early tonight. Gusty straight line
winds, frequent cloud to ground lightning and locally heavy
rainfall, possibly leading some localized flooding in low lying
areas, can be expected.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Maximum heat index values of 103 to 107 degrees will be possible
each day with some areas seeing values to near 110 degrees.
Conditions will continue to be monitored closely for possible
advisories if needed.

Gusty straight line winds, frequent cloud to ground lightning and
locally heavy rainfall, possibly leading some localized flooding
in low lying areas, can be expected with the stronger thunderstorms
through the forecast period.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn severe spotter networks is not expected
through Thursday.

GMZ630>636-650-655-670-675-101145-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
642 AM CDT Fri Aug 9 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Winds and seas will be locally higher near showers and thunderstorms
through tonight. Frequent lightning and the development of waterspouts
will also be possible, mostly during the morning and early afternoon
hours.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Winds and seas will be locally higher near showers and thunderstorms
through the forecast period. Frequent lightning and the development
of waterspouts will also be possible, mostly during the morning
and early afternoon hours each day.

In the hours before

Special weather statement, Aug 9, 1:31 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
131 PM CDT Fri Aug 9 2019

ALZ261-091900-
Mobile Inland AL-
131 PM CDT Fri Aug 9 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 200 PM CDT...

At 131 PM CDT, the strong thunderstorm was located near Axis, or 4
miles northwest of Creola, moving southeast at 10 mph.

Wind gusts over 40 mph will be possible with this storm.

Locations impacted include...
Saraland, Satsuma, Creola, Axis, Movico and I65 And AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3080 8813 3095 8818 3105 8808 3108 8798
      3107 8796 3108 8793 3107 8795 3103 8796
      3102 8793 3105 8790 3103 8791 3095 8787
      3095 8790 3092 8791 3094 8792 3093 8795
      3089 8798 3087 8799 3082 8795 3079 8803
TIME...MOT...LOC 1831Z 331DEG 8KT 3094 8809
Special weather statement, Aug 9, 1:47 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
147 PM CDT Fri Aug 9 2019

ALZ262-091915-
Baldwin Inland AL-
147 PM CDT Fri Aug 9 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 215 PM CDT...

At 146 PM CDT, the strong thunderstorm was located over I65 And AL
225, or 9 miles northeast of Creola, moving east at 10 mph.

Wind gusts around 40 mph will be possible with this storm.

Locations impacted include...
Bay Minette, Stockton and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3084 8794 3087 8799 3093 8795 3094 8793
      3092 8791 3093 8790 3095 8790 3095 8787
      3097 8789 3099 8787 3099 8789 3101 8790
      3102 8789 3103 8790 3103 8773 3079 8772
TIME...MOT...LOC 1846Z 267DEG 7KT 3096 8790
Special weather statement, Aug 9, 2:29 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
229 PM CDT Fri Aug 9 2019

FLZ203-205-206-092015-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Inland FL-
229 PM CDT Fri Aug 9 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 315
PM CDT...

At 228 PM CDT, the strong thunderstorm was located 10 miles northeast
of Navarre, or 11 miles northwest of Wright. This storm was nearly
stationary.

Wind gusts over 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern
Okaloosa and east central Santa Rosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3045 8680 3044 8682 3045 8685 3056 8690
      3061 8678 3045 8664 3042 8673 3042 8680
TIME...MOT...LOC 1928Z 331DEG 4KT 3053 8680
Special weather statement, Aug 9, 2:52 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
252 PM CDT Fri Aug 9 2019

ALZ263-092030-
Mobile Central AL-
252 PM CDT Fri Aug 9 2019

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL MOBILE COUNTY UNTIL 330 PM CDT...

At 251 PM CDT, the strong thunderstorms were scattered along a line
extending from 6 miles southwest of Mobile Regional Airport to 4
miles southeast of I10 And I65, and moving east at 5 mph.

Wind gusts around 40 mph will be possible with these storms.

Locations impacted include...
Tillmans Corner, Theodore, I10 And I65 and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 8813 3057 8841 3071 8840 3070 8819
      3066 8807 3064 8806 3062 8806 3061 8805
      3058 8807 3057 8809 3055 8808 3053 8808
      3052 8809
TIME...MOT...LOC 1951Z 266DEG 6KT 3063 8834 3056 8808
Special weather statement, Aug 9, 3:40 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
340 PM CDT Fri Aug 9 2019

FLZ202-204-092115-
Santa Rosa Coastal FL-Escambia Coastal FL-
340 PM CDT Fri Aug 9 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 415
PM CDT...

At 340 PM CDT, the strong thunderstorm was located near Ferry Pass,
moving southeast at 10 mph.

Wind gusts around 40 mph will be possible with this storm.

Locations impacted include...
Ferry Pass, Brent and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3038 8714 3042 8720 3049 8726 3060 8719
      3054 8704 3052 8702 3051 8697 3049 8699
      3052 8704 3045 8707 3044 8709 3052 8710
      3058 8718 3053 8719 3049 8715 3042 8718
      3038 8713 3039 8710 3036 8715 3036 8716
TIME...MOT...LOC 2040Z 309DEG 7KT 3048 8716
Special weather statement, Aug 9, 3:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
355 PM CDT Fri Aug 9 2019

FLZ202>204-092130-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
355 PM CDT Fri Aug 9 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 430 PM CDT...

At 355 PM CDT, the strong thunderstorm was located over Pace. This
storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Gonzalez, Pace, Floridatown and Pea Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 8713 3054 8713 3055 8712 3055 8714
      3058 8716 3058 8718 3056 8719 3056 8718
      3055 8717 3054 8720 3057 8730 3062 8726
      3063 8725 3065 8726 3069 8723 3067 8714
      3052 8710
TIME...MOT...LOC 2055Z 015DEG 4KT 3061 8720

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:53 PM CDTAreal Flood AdvisoryMOBConecuh, Escambia3 hr
Aug 9, 1:31 PM CDTSpecial Weather StatementMOBMobile29 min
Aug 9, 1:47 PM CDTSpecial Weather StatementMOBBaldwin28 min
Aug 9, 2:52 PM CDTSpecial Weather StatementMOBMobile38 min
Aug 9, 3:03 PM CDTHeat AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more4 days
Aug 9, 3:23 PM CDTAreal Flood AdvisoryMOBMobile112 min
Aug 9, 3:42 PM CDTSpecial Marine WarningMOB63 min
Aug 9, 4:21 PM CDTSpecial Weather StatementMOBWashington39 min
Aug 9, 4:43 PM CDTSpecial Weather StatementMOBEscambia47 min
Aug 9, 5:08 PM CDTSpecial Weather StatementMOBEscambia37 min
Aug 9, 5:33 PM CDTSevere Thunderstorm WarningMOBEscambia27 min
Aug 9, 5:36 PM CDTSpecial Weather StatementMOBCovington39 min
Aug 9, 2:29 PM CDTSpecial Weather StatementMOBOkaloosa46 min
Aug 9, 3:40 PM CDTSpecial Weather StatementMOBEscambia35 min
Aug 9, 4:02 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Aug 9, 4:05 PM CDTSpecial Weather StatementMOBEscambia40 min
Aug 9, 5:34 PM CDTSpecial Weather StatementMOBSanta Rosa26 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.